My skin can be very sensitive to strong skin care products (i.e. Retinol, Triluma, glycolic acid), and I can usually only tolerate them a few days at a time, then need to stop because of extreme stinging. Is this a bad sign that I might not tolerate the Total FX or Fraxel Re:pair well?
Is my Skin Too Sensitive for Total FX or Fraxel Re:pair?
Doctor Answers 2
Fraxel repair can be used safely on many different skin types
We have been using the Fraxel repair for over 2 years and have treated many skin types successfully. (Our centre was one of the initial testing sites).
Patients from the teens up to 80+ years old have been treated. This includes fair skinned patients and olive complexions as well. Many patients are intolerant of these topical meds, but this doesn't preclude them from laser treatment.
Fraxel repair can be used as a lighter or more aggressive treatment, and your doctor can best determine the best settings to use on your skin. My wife doesn't tolerate these topical meds, and I recently treated her with the Fraxel repair using higher energy and density settings, and she is doing great!
Go on 2 or more consultations, ask these questions, and also ask to see before and after photos of the physician's own work.
Have a question? Ask a doctor
Fraxel re:pair, Total FX, and Sensitive Skin
One of the great features of Fraxel re:pair is that both the energy (intensity and depth of treatment) and the density (percent of skin treated) can be adjusted to the individual patient. This is also true of Total FX.
You can still be a candidate for the treatment despite your sensitivity to strong skin care products. You should discuss this with your treating physician. You should stop all of the strong skin care products for at least two weeks before your laser treatment.
Good luck and be well.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.